MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION

COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Model Number G23747
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513)
Date of Event 06/26/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Product code: dre.Concomitant medical devices: femoral artery: 4fr cordis, vein introducer: 6fr cordis, temporary pacemaker, catheter: st.Jude-abbot supreme.(b)(6).Pma/510(k): k14118.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.
 
Event or Problem Description
It was reported that during a lead extraction procedure utilizing the cook evolution rl controlled-rotation dilator sheath set (lr-evn-13.0-rl) the ventricular pacemaker lead was removed, and the patient began to experience acute hypotension and cardiac arrest due to a possible laceration of the heart.Pericardiocentesis and resuscitation maneuvers where performed for 30 minutes without success and patient expired.A section of the device did not remain inside the patient¿s body.Additional patient and event details have been requested.At the time of this report, no further information has been forthcoming.
 
Additional Manufacturer Narrative
Additional information: h6- ec method code desc - 1: device not returned (4114), h6- ec method code desc - 2: historical data analysis (4109), h6- ec results code desc - 1: changed to no findings available (3221).H6- ec conclusions code desc - 1: changed to known inherent risk of device (22).H10- added summary of investigation: investigation-evaluation: no device was returned to cvi.Therefore, a physical investigation of the device could not be performed.The complaint/event that was entered into trackwise: "the ventricular lead came off and severe acute blood hypotension and cardiac arrest occurred".The device history record (dhr) for this lot was reviewed.And there were no signs to indicate, that nonconforming product was manufactured and shipped to the field.This complaint will be monitored and trended through the cvi complaint handling and post marked surveillance processes.A risk assessment will be performed per qera 200306.1 and documented in the complaint summary tab of trackwise.Per ifu (d00078684, rev002): "if excessive scar tissue or calcification prevents safe advancement of sheathes, consider an alternate approach.Excessive force with sheaths, including the evolution or evolution rl controlled-rotation dilator sheath set used intravascularly, may result in damage to the vascular system requiring surgical repair".And "catheter/lead removal devices should be used only by physicians knowledgeable in the techniques and devices for catheter/lead removal".This report is required by the fda under 21 cfr, part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission, that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported, that during a lead extraction procedure.Utilizing the cook evolution rl controlled-rotation dilator sheath set (lr-evn-13.0-rl).The ventricular pacemaker lead was removed, and the patient began to experience acute hypotension and cardiac arrest, due to a possible laceration of the heart.Pericardiocentesis and resuscitation maneuvers where performed for 30 minutes without success and patient expired.A section of the device did not remain inside the patient¿s body.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key8785767
Report Number2522007-2019-00004
Device Sequence Number13962639
Product Code DRE
UDI-Device Identifier10827002237473
UDI-Public(01)10827002237473(17)220228(10)N162329
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberG23747
Device Catalogue NumberLR-EVN-13.0-RL
Device Lot NumberN162329
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age48 YR